question-icon

What causes frequent bowel movements in an elderly person with hypertension?

default
Posted on Sat, 20 Aug 2016
Question: I cannot take oral vitamin supplements as that results in increased bowel movements? How then can I take vitamin supplements. I am now 66 years old and suffer from essential hypertension and I have congenital lactose resistance problem and I have IBS problem too.
doctor
Answered by Dr. Sandip Kabra (2 hours later)
Brief Answer:
Injection is a good option.

Detailed Answer:
Hello,
Welcome to HCM,

I have read your query,

Since you cannot tolerate oral vitamin supplements well and they are causing increased bowel movements, I would also opine in favor of giving multivitamin in injections form.

I also advise my patients to take multivitamin injection (brand names: Eldervit or injection MVI or injection Neurobion forte) once in a week intra-muscularly (means to be given in buttocks.)

Intra-muscular injections are comparatively safe and give good results than oral supplements.So I would suggest to go for injections.

You can also take your blood pressure and anxiety medications simultaneously.

Hope this helps and let me know if you need more help.

Regards,

Dr XXXXXXX kabra


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Sandip Kabra

General & Family Physician

Practicing since :2009

Answered : 3078 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes frequent bowel movements in an elderly person with hypertension?

Brief Answer: Injection is a good option. Detailed Answer: Hello, Welcome to HCM, I have read your query, Since you cannot tolerate oral vitamin supplements well and they are causing increased bowel movements, I would also opine in favor of giving multivitamin in injections form. I also advise my patients to take multivitamin injection (brand names: Eldervit or injection MVI or injection Neurobion forte) once in a week intra-muscularly (means to be given in buttocks.) Intra-muscular injections are comparatively safe and give good results than oral supplements.So I would suggest to go for injections. You can also take your blood pressure and anxiety medications simultaneously. Hope this helps and let me know if you need more help. Regards, Dr XXXXXXX kabra